# SDR 2021FA0000067

- Difficulty date: March 2, 2021
- Submitted: March 2, 2021
- Operation: General aviation
- Aircraft: N860PU
- Make and model: Piper PA-28-181
- Aircraft serial: 2881333
- Aircraft time: 502 hours
- Engine: Lyc IO360B4A
- Engine time: 502 hours
- Propeller: Snsnch 76EM8
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact
- Part number: A13081
- Part serial: NONE
- Condition: Defective
- Location: Magneto
- Part time: 2 hours
- Component: Magneto, Slick, 4373
- Component part number: 66GC25SFNN
- Stage of operation: TX
- How discovered: 9
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

REPLACED CONTACT ASSEMBLY PN M3081 IN MAGNETO MN 4373 WITH KELLY AEROSPACE PMA CONTACT ASSEMBLY PN A-13081 DURING MAGNETO 500-HOUR INSPECTION. WITHIN 2 HOURS AFTER RETURN TO SERVICE DURING THE PREFLIGHT RUN UP CHECKS, THE MAGNETO CHECK INDICATED A ROUGH RUNNING MAGNETO WHICH WAS REPORTED TO MAINTENANCE. UPON TROUBLESHOOTING BY MAINTENANCE, IT WAS DISCOVERED A DEFECT IN THE PN A-13081 CONTACT ASSEMBLY WHERE IT WAS FURTHER DISCOVERED THE POINT CONTACT THAT IS ATTACHED TO THE SPRING WAS SEPARATING FROM THE SPRING. THIS PREVENTED THE POINTS FROM OPENING AND THUS PREVENTING THE MAGNETO FROM OPERATING PROPERLY. IT APPEARS THIS CONTACT POINT IS RIVETED TO THE SPRING, AND THE RIVET WAS WORKING LOOSE THUS ALLOWING THE POINTS TO NEVER BREAK CONTACT.
